Funnel Cloud, Pembina
- When
- June 13, 6:18 PM CST
- Where
- Pembina County, St Thomas
- Reported by
- Unknown
- Coordinates
- 48.620, -97.450
Two funnel clouds were reported.
Early in the evening on the 13th, a stationary boundary was located along a Roseau (Minnesota) to Grand Forks (North Dakota) to Valley City (ND) line. Showers were located just to the east of this boundary.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Early in the evening on the 13th, a stationary boundary was located along a Roseau (Minnesota) to Grand Forks (North Dakota) to Valley City (ND) line. Showers were located just to the east of this boundary. However, a number of funnel clouds were reported west of the boundary, in northeast North Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 13, 2:29 PM CST, 3 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 329 PM CDT WED JUN 13 2007 .SHORT TERM... QPF THE BIG ISSUE THIS FCST. SFC TROUGH ONLY VERY SLOWLY MOVING EAST AS 500 MB RIDGE TO OUR EAST IS HOLDING FIRM...WITH MODELS ACTUALLY STILL A BIT TOO FAR EAST WITH TROUGH LOCATION PROGGED THIS AFTN AS COMPARED TO ACTUAL WHICH RUNS NR A ROX-GFK-LISBON LINE. RADAR HAS SHOWN NRN END OF RAIN AREA HAS PROGRESSED EASTWARD PRETTY WELL TODAY WITH BACKEDGE OF RAIN NR A CROOKSTON TO ROSEAU LINE. SOUTHERN RED RIVER BASIN HAS SEEN ONLY SLOW EASTWARD PROGRESSION AND SOME HEAVIER RAIN TOTALS THIS AFTN IN A FEW LOCATIONS. RUC ANALYZES VORT MAX OVER NE SD MOVING INTO SE ND THIS AFTN AND SOME SPIN CAN BE SEEN ON RADAR ECHOES IN THE AREAS FROM NORTHEAST OF ABERDEEN TO LISBON EARLIER THIS AFTN. REPORTS OF 2 INCH OF RAIN SO FAR TODAY IN LISBON...WITH SOME SIMILAR TOTALS LIKELY SOUTHWARD TO FORMAN AND INTO SW CASS COUNTY ND. BUT THESE TOTALS ARE NOT REPRESENTATIVE WITH MOST LOCATIONS SHOWING MORE 0.75 INCH AMTS. SOME HEAVIER RAIN WILL CONTINUE TO SLIDE EAST INTO FARGO AND RICHLAND COUNTY....BUT AS VORT MOVES NORTHEAST A BIT THIS EVE THINKING HEAVY RAIN WILL START TO DIMINISH A BIT. DO HAVE URBAN/SMALL STREAM FLOOD ADV OUT FOR SEVERAL COUNTIES IN SE ND. TOTAL BASIN WIDE QPF EXPECTED 12Z WED TO 12Z THU IN THE SOUTHERN RED RIVER BASIN IS 1 TO 1.25 INCH BUT HIGHER AMTS LOCALLY. KMVX AND KABR STORM TOTAL PCPN SEEMS UNDERDOING THESE HEAVIER AMTS. PROBLEM TONIGHT THRU THURSDAY IS WHAT HAPPENS TO RAIN BAND. TROUGH MAY MOVE A BIT EAST TONIGHT BUT STILL PRODUCE RAIN MOST OF THE NIGHT BDE-FSE-FAR-BWP LINE WITH THIS AREA UNDER THE GUN ON THURSDAY TOO BUT AMOUNTS ON THURSDAY WILL MUCH LIGHTER. SURROUNDING OFFICES CANCELLED THEIR FLASH FLOOD WATCH FOR NE SD/SCNTRL ND...BUT CONTINUED MONITORING OF RAIN AMTS WILL BE NEEDED. RATES NOT CONDUSIVE TO FLASH FLOODING BUT RAIN AMOUNTS ENOUGH FOR LOTS MORE STANDING WATER. NO STORMS TONIGHT-THU. AS FOR FRIDAY...NEXT UPPER LOW WILL MOVE THRU SRN CANADA WITH A FAST MOVING SFC LOW AND FRONT DRAGGING THRU ERN ND/NW MN DURING THE DAY ON FRIDAY. GFS FASTER THAN NAM/CANADIAN. UNSURE YET WHICH ONE TO FAVOR....SO USED A BLEND LIKE HPC. DID MENTION 40-50 POPS FOR THUNDER FRIDAY. ON SATURDAY....SIGNIFICANT DISAGREEMENT REGARDING HOW FAR SOUTH FRONT WILL MAKE IT WITH GFS/CANADIAN/UKMET INDICATING FRONT TO MAKE IT INTO CNTRL SD INTO CNTRL MN WITH ANY PCPN SOUTH OF THE ND BORDER. NAM IS MUCH FARTHER NORTH ALONG ND/SD BORDER WITH OVERRUNNING RAIN SPREADING EAST THRU MOST OF THE FCST AREA DURING THE DAY. CONSENSUS WAS TO GO WITH DRY ROUTE FOR NOW THEN BRING IN PCPN OVERNIGHT SAT NIGHT AHEAD OF NEXT LOW. .LONG TERM...(SUN-WED) SOUTHWEST FLOW WILL TRANSITION TO NORTHWEST IN THE MID AND UPPER LEVELS DURING THE EXTENDED FORECAST PERIOD AS RIDGE TO THE EAST BREAKS DOWN. BEGINNING OF PERIOD STILL ACTIVE WITH SEVERE THREAT ON SUNDAY...FOLLOWED BY COLD FRONTAL PASSAGE MONDAY. MODELS HINTING AT SOME SORT OF WAVE MOVING THROUGH NORTHWEST FLOW TUESDAY...KEEPING CONTINUITY ALONG WITH NEIGHBORING OFFICES WITH DRY FORECAST FOR NOW. ENSEMBLES DEPICTING NEGATIVE HEIGHT ANOMALIES COUPLED WITH THE TRANSITION...REFLECTED IN OUR FCST MAXIMA SEVERAL DEGREES BELOW NORMAL BY TUES AND WED. && .AVIATION... RAIN SHIELD HOLDING TIGHT ON A ROSEAU-GRAND FORKS-VALLEY CITY LINE AT PRESENT...EXPECT IT TO SHIFT SLOWLY EASTWARD THROUGH TONIGHT. LIFTED -RA FROM VALLEY SITES BY 23Z AND KEPT GOING TO THE EAST THROUGH KBJI. CIGS A CHALLENGE AND MAY REMAIN MVFR THROUGH THURSDAY WITH PLENTY OF LOW LEVEL MOISTURE...BUT KEPT THEM IN THE VFR AREA FOR TONIGHT AND THURSDAY MORNING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 650 AM CDT WED JUN 13 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-141200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 650 AM CDT WED JUN 13 2007 ...ACTIVE WEATHER CONTINUES OVER THE NORTHERN PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TODAY AND TONIGHT. THE POTENTIAL EXISTS FOR MUCH OF THE AREA TO SEE UP TO ONE INCH OF RAINFALL WITH ISOLATED AREAS SEEING UP TO TWO INCHES OF RAINFALL BY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON THURSDAY NIGHT...FRIDAY AND SATURDAY AFTERNOON THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE PROVIDE PRECIPITATION REPORTS. NG
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
122 PM CDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM FUNNEL CLOUD 3 NNW FAIRMOUNT 46.09N 96.63W
06/07/2007 RICHLAND ND PUBLIC
0114 PM HAIL 5 N FAIRMOUNT 46.13N 96.60W
06/07/2007 E0.88 INCH RICHLAND ND TRAINED SPOTTER
0115 PM HAIL 5 SW DORAN 46.13N 96.56W
06/07/2007 E1.00 INCH WILKIN MN NWS EMPLOYEE
HAIL CONTINUED UNTIL 118 PM CDT.
0120 PM HAIL 3 N EMBDEN 46.85N 97.43W
06/07/2007 E0.88 INCH CASS ND PUBLIC
0120 PM HAIL 20 NW BEMIDJI 47.69N 95.18W
06/07/2007 E0.88 INCH BELTRAMI MN PUBLIC
0125 PM HAIL 2 NNW FOXHOME 46.30N 96.33W
06/07/2007 E2.00 INCH WILKIN MN PUBLIC
0141 PM TORNADO 1 WSW ELIZABETH 46.37N 96.15W
06/07/2007 F1 OTTER TAIL MN TRAINED SPOTTER
A TORNADO TOUCHED DOWN JUST SOUTH OF COUNTY ROAD 10 TO
THE WEST OF ELIZABETH...AND TRACKED NNE FOR ABOUT 6 MILES
TO AROUND 2 MILES SOUTH OF ERHARD BY 152 PM CDT. SEVERAL
TREES WERE TORN DOWN AND A FEW POWER POLES WERE SNAPPED.
SPOTTERS NOTED THAT THE TORNADO WAS UP AND DOWN ALONG
THIS PATH. TORNADO CROSSED HWY 59 ABOUT 2.7 MILES NORTH
OF ELIZABETH. TORNADO WAS ABOUT 100 YARDS WIDE AT
TIMES...WITH PEAK WINDS ESTIMATED AT 90 TO 95 MPH.
0210 PM TORNADO 4 E PELICAN RAPIDS 46.57N 96.00W
06/07/2007 F2 OTTER TAIL MN LAW ENFORCEMENT
A TORNADO TOUCHED DOWN NEAR THE SOUTHWEST END OF LIDA
LAKE...AND TRACKED NNE FOR ABOUT 7 MILES...CROSSING LAKE
LIDA AND CRYSTAL LAKES...AND LIFTING AROUND 4 MILES WEST
OF VERGAS BY 225 PM CDT. SEVERAL HOUSES WERE STRUCTURALLY
DAMAGED ON LAKE LIDA AND CRYSTAL LAKE. BOATS...DOCKS...
TRAVEL TRAILERS AND MOBILE HOMES WERE LOFTED AND
COMPLETELY DESTROYED. NUMEROUS POWER POLES AND TREES WERE
SNAPPED OFF. THE TORNADO WAS ABOUT 150 YARDS WIDE AT
TIMES...WITH PEAK WINDS ESTIMATED AT 130 TO 135 MPH.
0212 PM HAIL 5 E FERGUS FALLS 46.28N 95.96W
06/07/2007 E0.75 INCH OTTER TAIL MN LAW ENFORCEMENT
0218 PM HAIL FRAZEE 46.73N 95.70W
06/07/2007 E0.88 INCH BECKER MN LAW ENFORCEMENT
DIME TO NICKEL SIZED HAIL FELL FOR ABOUT 8
MINUTES...UNTIL ABOUT 226 PM CDT.
0256 PM HAIL 8 NE BEMIDJI 47.56N 94.76W
06/07/2007 E0.88 INCH BELTRAMI MN PUBLIC
HAIL CONTINUED FOR ABOUT 8 MINUTES...UNTIL 304 PM CDT.
0300 PM HAIL 5 SSW PONSFORD 46.90N 95.42W
06/07/2007 E0.75 INCH BECKER MN PUBLIC
0310 PM FUNNEL CLOUD WHITE EARTH 47.10N 95.84W
06/07/2007 BECKER MN TRAINED SPOTTER
SPOTTERS AT THE INDIAN HEALTH SERVICE OBSERVED A FUNNEL
MOVE OVER THE COMMUNITY IN A 4 TO 5 MINUTE PERIOD. A
GARBAGE BAG WAS OBSERVED SPIRALING INTO THE UPDRAFT AREA
OF THE STORM BUT NO TOUCHDOWN OR DAMAGE OCCURRED.
0325 PM HAIL 3 SSE BEAULIEU 47.30N 95.78W
06/07/2007 E1.00 INCH MAHNOMEN MN PUBLIC
0335 PM HAIL 3 S BLACKDUCK 47.68N 94.55W
06/07/2007 E0.88 INCH BELTRAMI MN TRAINED SPOTTER
&&
GGUSTThe Fargo/Grand Forks radar (KMVX), 122 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
6 funnel cloud. Local standard time, as filed.
Two funnel clouds were reported.
The funnel cloud was reported along county road 55 west of Walhalla (in Cavalier County).
Two funnel clouds were reported and photographed coming down the hill by Langdon.
The funnel clouds were reported on top of the hill on county road 3.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2007Every state in 2007This day in weather historyWarnings in North Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41883, 41884, 41886, 41888, 41890, 41891.